Alert archive / Florida / Special Marine Warnings in 2019
Special Marine Warning 13, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Mar 27, 2019, 10:28 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2019, 10:28 AM EDT (14:28 UTC)
- Expired
- Mar 27, 2019, 12:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Mar 27, 9:33 AM EDT, 55 minutes earlier.
Area forecast discussion, Mar 27, 9:33 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
933 AM EDT Wed Mar 27 2019
.UPDATE...
Potent mid-level trough moving across the area and very cold
temperatures aloft are giving east central Florida a busy morning.
Several reports of hail have been received across northern Brevard
county extending into Orange and Lake county. In the near term,
locally heavy rainfall will continue through this morning across
Orange and Brevard counties. Some strong and possibly a severe
storm will continue across eastern Orange into Brevard county as
well. The main threat will be hail in excess of one inch in
diameter, but torrential downpours with locally 1-2" of rain
possible, cloud to ground lightning, and winds of 50-60 mph are
also possible. Latest HRRR keeps convection across these areas
through the morning and then brings some of these showers and
storms toward the Treasure Coat through early afternoon.
Afterwards rain chances are expected to decrease across the
interior, but developing strong onshore flow will keep likely
shower chances along the coast with an isolated storm through this
afternoon into early evening. Zone updates will reflect current
trends and raise PoPs from Orange to Brevard southward mention
threat of hail with PoPs decreasing to the north.
&&
.AVIATION...
Widespread SHRA with embedded TSRA this morning from MCO-TIX-MLB.
Some storms could be strong with very heavy rainfall, winds in
excess of 35 kt, and even some hail toward MLB. IFR ceilings and
visibilities will be possible with these showers and storms. Some
patchy fog will also linger across VRB-SUA-FPR through late
morning before clearing. Rain chances are expected to decrease
across the interior terminals this afternoon but onshore-showers
will stick around for the coastal terminals this afternoon.
&&
.MARINE...
No updates needed. Gale warnings are in effect for all the waters
of east central Florida as conditions will continue to deteriorate
today.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 57 73 58 / 80 30 10 10
MCO 71 57 78 58 / 50 20 10 0
MLB 71 62 77 64 / 60 40 20 10
VRB 73 63 76 64 / 50 50 30 10
LEE 69 54 77 57 / 50 10 0 0
SFB 69 56 76 58 / 70 20 10 0
ORL 70 57 77 59 / 50 20 10 0
FPR 73 62 77 64 / 50 50 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 8 PM EDT Thursday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
Wind Advisory until 11 PM EDT this evening for Indian River-
Martin-St. Lucie.
Wind Advisory until 11 PM EDT this evening for Coastal Volusia-
Northern Brevard-Southern Brevard.
Wind Advisory until 8 PM EDT this evening for Inland Volusia-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Lake.
AM...Small Craft Advisory from 10 AM to 10 PM EDT Thursday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EDT Thursday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EDT Thursday for Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm.
&&
Combs/Volkmer/Glitto/SharpHazardous weather outlook, Mar 27, 8:38 AM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 838 AM EDT Wed Mar 27 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 838 AM EDT Wed Mar 27 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms will develop and move into areas near to north of a line from Orlando to the Cape this morning, producing occasional cloud to ground lightning strikes and gusty winds. Any persistent shower bands or isolated storms that move onshore north of the Cape, may produce locally heavy rainfall up to 1 to 2 inches this morning. Some thunderstorms could become strong to severe with hail up to one to one and a half inches. .HIGH WIND IMPACT... North to northeast winds will increase to 20 to 25 mph, with wind gusts up to 30 to 35 mph across the area today, especially into the late morning and afternoon. A Wind Advisory is in effect for all of east central Florida today. .COASTAL FLOOD IMPACT... Seas will rapidly build today, producing large breaking waves of 7 to 9 feet in the surf zone. Water runup to the dune line along with minor to locally moderate beach erosion is likely around high tide occurring around 1:30 to 2:00 PM this afternoon, and again around 2:30 to 3:00 AM tonight. A High Surf Advisory is in effect along the coast of east central Florida today through tonight. .RIP CURRENT IMPACT... Large breaking waves will produce dangerous pounding surf along the beaches of east central Florida today, and will also generate a high risk of strong rip currents. People visiting the beaches today should not enter the surf, as the large breakers can knock you into deeper water and make you susceptible to being caught in a rip current. .WIND AND SEA IMPACT... Very hazardous boating conditions will develop today with a Gale Warning across the waters today into tonight. North to northeast winds will increase to 25 to 30 knots with frequent gusts to gale force. Seas will rapidly build up to 9 to 12 feet nearshore and up to 13 to 16 feet offshore this afternoon and into tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Along the coast, large breaking waves of 7 to 9 feet will continue into Thursday producing rough, pounding surf and numerous strong rip currents, posing a significant danger to persons who consider entering the ocean. Minor coastal flooding and minor to moderate beach erosion will be possible around high tide in the afternoon between 2:30 and 3:00 PM. Although winds will decrease Friday, seas and surf will be much slower to subside so hazardous boating and beach conditions will persist through at least the end of the work week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to self activate. Weitlich/Combs
In the hours before
Local storm report, Mar 27, 9:25 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
925 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL 2 WSW COCOA 28.36N 80.78W
03/27/2019 E1.00 INCH Brevard FL TRAINED SPOTTER
&&
PGLocal storm report, Mar 27, 9:40 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
940 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 6 S MERRITT ISLAND 28.28N 80.69W
03/27/2019 E1.00 INCH Brevard FL PUBLIC
QUARTER SIZE HAIL IN RIVER WOODS SUBDIVISION IN SOUTH
ROCKLEDGE NEAR INDIAN RIVER.
&&
PGLocal storm report, Mar 27, 9:52 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
952 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
03/27/2019 M52.00 MPH BREVARD FL AWOS
GUST TO 45 KNOTS FROM NW.
&&
PGLocal storm report, Mar 27, 9:57 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
957 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL SATELLITE BEACH 28.17N 80.60W
03/27/2019 E1.75 INCH BREVARD FL TRAINED SPOTTER
&&
PGLocal storm report, Mar 27, 9:59 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
959 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HAIL INDIAN HARBOUR BEACH 28.15N 80.60W
03/27/2019 E1.00 INCH BREVARD FL TRAINED SPOTTER
&&
PGLocal storm report, Mar 27, 10:00 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1000 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
03/27/2019 M45 MPH BREVARD FL ASOS
GUST TO 39 KNOTS FROM THE NE.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:06 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Mar 27, 4:06 AM EDT | High Surf Advisory | MLB | Volusia | 52 hr |
| Mar 27, 4:07 AM EDT | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 19 hr |
| Mar 27, 7:17 AM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Mar 27, 7:19 AM EDT | Special Marine Warning | MLB | 56 min | |
| Mar 27, 7:36 AM EDT | Special Weather Statement | MLB | Lake | 54 min |
| Mar 27, 7:37 AM EDT | Special Weather Statement | MLB | Orange | 23 min |
| Mar 27, 8:07 AM EDT | Areal Flood Advisory | MLB | Lake, Orange | 83 min |
| Mar 27, 8:21 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 39 min |
| Mar 27, 8:45 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 60 min |
| Mar 27, 8:54 AM EDT | Special Marine Warning | MLB | 96 min | |
| Mar 27, 9:13 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 62 min |
| Mar 27, 9:16 AM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Mar 27, 9:24 AM EDT | Areal Flood Advisory | MLB | Orange | 111 min |
| Mar 27, 9:45 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Mar 27, 10:11 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 64 min |
| Mar 27, 11:02 AM EDT | Areal Flood Advisory | MLB | Brevard | 118 min |
| Mar 27, 11:17 AM EDT | Special Weather Statement | MLB | Brevard, Indian River | 58 min |
| Mar 27, 12:15 PM EDT | Special Weather Statement | MLB | Brevard | 60 min |
| Mar 27, 12:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 27, 2:33 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Mar 27, 5:25 PM EDT | Special Marine Warning | MLB | 110 min |
Nearby
Special Marine Warnings in Florida, 2019Every special marine warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.